MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET
Model Number 80440
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: an unused trima set was returned for investigation.The set was received with the two white pinch clamps on the access line closed and the blue pinch clamp open.Visual inspection revealed the damage to one of the side walls on the sidewall pinch clamp.Additionally, on the side of the clamp with the damage, the anvil was not fully occluding the tubing.The set was loaded onto the trima machine in the lab with clamps in their "as found" position.Upon loading of the cassette, a pressure test error alarm occurred and a small amount of air was found in the sample bag.The set was unloaded, and all clamps were opened to represent their original state.The set was reloaded onto the trima machine and all on screen prompts for clamping were followed.The set passed loading, tubing set test and made it to the connect ac stage.The procedure was halted at this point and the set was unloaded.No alarms or errors were encountered.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported a pressure test error alarm during set up of the disposable set for a platelet collection on a trima device.There was not a donor connected at the time of set test, therefore, patient information is not reasonably known.
 
Additional Manufacturer Narrative
This record is being filed to provide additional information in h.6 and h.10.Investigation: the device history record (dhr) was reviewed for this lot.There were no issues noted in the dhr that would have contributed to this event.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h10.Correction: it was confirmed that customer retraining has been completed.Terumo bct clinical support spoke to the customer and explained that one of the white pinch clamps was damaged.The clamp wasn't occluding the tubing and a small amount of air was noticed in the sample pouch.Clinical support explained the importance of the staff properly clamping the tubing and checking for air in the sample pouch.The customer has retrained the staff and updated their sops to address this issue.Root cause: specific root cause was related to an inadequately closed clamp, skewed on the tubing enabling a portion of the tubing to allow air to pass.
 
Additional Manufacturer Narrative
This report is being filed to provide corrected information in g.4.The become aware date filed in the inial mdr report in g.4 has been corrected to 5/18/2020 as it was identified internally.
 
Additional Manufacturer Narrative
The become aware date filed in the intial mdr report in g.4 has been corrected to 5/11/2020.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10135622
Report Number1722028-2020-00285
Device Sequence Number2094452
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number80440
Device Catalogue Number80440
Device Lot Number1910231130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/25/2020
08/28/2020
08/28/2020
05/18/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/30/2020
09/04/2020
09/04/2020
09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;